MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ CAVILON¿ ADVANCED SKIN PROTECTANT; BANDAGE, LIQUID

3M HEALTH CARE 3M¿ CAVILON¿ ADVANCED SKIN PROTECTANT; BANDAGE, LIQUID
Model Number N/A
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Skin Tears (2516); Skin Inflammation/ Irritation (4545)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Skin stripping described as partial thickness skin damage on the area covered by 3m¿ cavilon¿ advanced skin protectant.Skin stripping with redness was reported on the skin beyond the area.The skin protectant was applied to the buttocks for severe refractory diaper dermatitis due to liquid stools from chemotherapy.The product stuck to the diaper and was removed without adhesive remover.The skin protectant was on the skin for two weeks, where it was reported as "caked on" by nurses who did not follow the application instructions.The skin was cleansed with a wound solution product prior to application of 3m¿ cavilon¿ advanced skin protectant.No medical treatment was required for the symptoms.
 
Additional Manufacturer Narrative
A1, a5-a6, e3: information was not provided.H10: product was not returned for analysis.A trend analysis was completed with no issues identified.Based on provided information, it was reported that the product was "caked on" by nurses who did not follow the application instructions.It is unclear if medical conditions or use of other skin wound cleanser could have also contributed to the event.Proper application of 3m cavilon advanced skin protectant is important to prevent these types of adverse events.Excerpts from the instructions for use for 3m cavilon advanced skin protectant include the following: precautions: the product can increase the adhesion of some adhesive products (e.G.Tape), particularly in the first few days of use.When removing an adhesive product, it is important to exercise care and follow the directions for use.Directions for use: when used under adhesive tapes, dressings, or devices, allow the product to dry for approximately 1 minute before covering with adhesive products.Refer to precaution statement # 3.Cleanse affected area as needed.Cavilon advanced skin protectant is waterproof and is not removed by cleansing.· reapply one to three times per week.Frequent application may result in buildup of the product.· the film will wear off the skin and does not require removal.If removal is desired, the film should be removed with an adhesive remover containing hexamethyldisiloxane (hmds).· use an adhesive remover containing hmds to remove an adhesive product that has been placed over the film.This is especially important for patients with fragile skin.

Brand Name
3M¿ CAVILON¿ ADVANCED SKIN PROTECTANT
Common Device Name
BANDAGE, LIQUID
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
Manufacturer (Section G)
3M COLUMBIA
5400 paris road
columbia MO 65202
Manufacturer Contact
nadia battah
3m center, building 275-5w-06
2510 conway ave
st. paul, MN 55144-1000
6514612670
MDR Report Key17227791
Report Number2110898-2023-00061
Device Sequence Number7090958
Product Code KMF
UDI-Device Identifier50707387773361
UDI-Public50707387773361
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5050
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2023
Initial Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHEMOTHERAPY AGENT(S)- UNSPECIFIED; VASHE® WOUND SOLUTION
Outcome Attributed to Adverse Event Other;
Patient Age8 MO
Patient SexFemale
Patient Weight9 KG